Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Ovarian cystectomy done. Took medication for getting periods after surgery, got brown discharge, high LDL. Problem?

Hi I had an ovarian cystectomy about 6 months ago. They removed a simple cyst measuring about 7 cm from my left ovary. The ovary was left intact. However they found some papillary excrescences because of which they ran a couple of tests and found that it was Cystadenofibroma. The doctor asked me to get repeat ultrasounds done every one year and otherwise to ignore it. I ve not got my periods since the surgery. The doctor did prescribe some medicines so that I get my period in June but what I got was some brown discharge. After that I haven t got my period. I m 26 years old and unmarried. I ve had high LDL for the past two years otherwise I m healthy. What could the problem be. Should I ignore it like my doctor is suggesting me to?
Asked On : Tue, 15 Oct 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2014
Hi, thanks for using HCM.
I feel that you have waited long enough for menses to return after surgery and need further evaluation now to determine any underlying cause. I would like to know how was the menstrual pattern before surgery. If your periods were regular then and this cyst was a simple one, a normal period should have ensued by now.

The common reasons for irregular periods are hormonal disturbances or ovarian cysts.
Other common reasons for not having periods or irregular periods are stress, obesity and multiple small cysts in ovaries. As your LDL is high, do consider if any of the above factors is present that may affect your period.
The high LDL level can be easily controlled by simple measures like eating more fruits and greens as well as cutting down on fat containing food, light exercise and certain drugs like statins that help lower down cholesterol.

Regarding the absence of periods, if a similar patient came to my clinic I would do a pregnancy test followed by a hormonal evaluation of the blood to check if the hormone levels were allright.

I hope this was helpful.
Take care.
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor